Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What is the dark spot on the bottom of foot? What could cause it?

My brother in law noticed a dark spot on the bottom of my foot today when I had my feet propped up. There is one that is a circle and another that is oblong along my heal. The oblong is on the outside of my heal the other circle spot is on the inside of my heal. They re dark purple. I have no pain in my feet. I did run a 10k this morning, but I don t know how long they ve even been there. When I apply pressure to the spots they don t change color. I can t feel anything under the skin. The circle one is pretty consistent in color. The oblong spot has 3 lighter spots toward the middle along the length of the spot. Any ideas on what would cause this? Can you bruise in your feet? It was a trail run with uneven ground.
Asked On : Wed, 19 Sep 2012
Answers:  1 Views:  881
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the query,

There are two possibilities,

1. You might have developed fungal infection,

It is called as tinea nigra.

Your description matches with this.

Please get a KOH mount done,

This can confirm the fungal etiology.

Treatment can be with oral antifungals as well as with topical antifungals.

2. melanoma, which is a cancerous condition,

A biopsy may be needed to differentiate between them.

Please meet a dermatologist for exact diagnosis.

Let me know if you have any other doubt.

you can ask a direct question to me on this forum, following the below link.

Wishing you a good health.
Thank you
Answered: Fri, 6 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor